Hail, Cherry
- When
- August 13, 3:38 PM CST
- Where
- Cherry County, 12 mi E of Valentine
- Measured
- 1 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 42.870, -100.313
Thunderstorms formed in the late afternoon hours across the Eastern Panhandle and Sandhills of Nebraska. A few of these storm were able to produce hail up to the size of quarters across Cherry and Grant counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms formed in the late afternoon hours across the Eastern Panhandle and Sandhills of Nebraska. A few of these storm were able to produce hail up to the size of quarters across Cherry and Grant counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 13, 2:22 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT MON AUG 13 2007 .SYNOPSIS... FRONT PUSHING SWD ACROSS NWRN PORTION OF CWA ATTM. BEHIND IT...BRIEF PERIOD OF GUSTY WINDS AND DEW POINTS DROP RAPIDLY...AND TEMPS GO AOA 100. SMALL LINE OF CU IN CENTRAL CHERRY COUNTY VERY NEAR TO WHERE 12Z RUN OF LOCAL WSETA KF DEVELOPS CONVECTIVE PRECIP. OTHER CLUSTERS OF TCU NEAR SNY AND AIA. AIRMASS AHEAD OF FRONT HIGHLY UNSTABLE BUT...AS EXPECTED..HIGHLY CAPPED. SEE NO REASON WHY INITIAL CONVECTION WONT CONTINUE TO DEVELOP...THOUGH INITIAL STORMS WILL BE HIGH BASED AND CAPABLE OF HIGH WIND GUSTS...LITTLE PRECIP AND LIGHTNING...HENCE THE RFW FOR OUR NWRN CWA. THE MOST ORGANIZED CONVECTION SHOULD REMAIN ALONG NRN TIER OF ZONES TONIGHT WHERE SLIGHTLY BETTER EFFECTIVE SHEAR EXISTS. && .SHORT TERM DISCUSSION (TONIGHT THROUGH TUESDAY NIGHT)... WOULD EXPECT PRECIP TO REMAIN N OF I-80 AND PROBABLY N OF HIGHWAY 2 FOR REASONS STATED ABOVE. NAM AND GFS HAVE FRONT MOVING FURTHER NWD TUESDAY THAN YDAYS RUNS. SHOULD SEE MOISTURE POOL ALONG AND NORTH OF FRONT LEADING...AGAIN...TO HIGHLY UNSTABLE ATMSOPHERE. RESPONSE TO HUDSON BAY UPPER LOW EVOLUTION WOULD BE TO LOWER HEIGHTS ALOFT A LITTLE AND PRODUCE A BETTER SHORT WAVE TO ENHANCE CONVERGENCE ALONG THE FRONT TUE. EVENTUAL FRONT LOCATION WILL DEPEND SOME ON EXTENT OF CONVECTION TONIGHT...BUT WILL SIDE WITH A SLIGHTLY FURTHER S POSITION OF THE FRONT ACROSS NRN NEB TUESDAY AFTERNOON. CHC POPS IN ORDER THIS TIME BASED ON BETTER EFFECTIVE SHEAR AND GOOD INSTABILITY AND LL MOISTURE. LLJ THEN KICKS IN OVERNIGHT TUESDAY WHICH SHOULD HELP IN THE SWD AND WWD PROGRESSION OF THE CONVECTIVE SYSTEM. GUIDANCE VALUES FOR HIGHS VARYING...WITH MET GIVING MORE OF A RANGE FROM N TO S. GENERALLY WENT WITH MET IN THE N AND MAV IN THE S. MINS WERE CLOSE TO GUIDANCE TONIGHT...A LITTLE UNDER FOR TUE NITE. .LONG TERM DISCUSSION (WEDNESDAY THROUGH MONDAY)... 12Z ECMWF HAS COME MORE IN LINE WITH GFS WHICH HAS BEEN CONSISTENT WITH HUDSON BAY LOW EVOLUTION. NET RESULT IS A SHARPER RIDGE BUILDING OVER THE CENTRAL ROCKIES AND LOWERING HEIGHTS OVER THE GREAT LAKES. LBF CWA IN TRANSITION ZONE WHICH WILL MEAN AN ACTIVE PATTERN WILL CONTINUE. SLIGHTLY COOLER TEMPS ALOFT AND BETTER LARGE SCALE SHEAR SHOULD HELP TO DEVELOP ORGANIZED CONVECTION OVER THE AREA THROUGH THE WEEKEND...AND WITH THE LOWER TEMPS ALOFT A BETTER CHANCE OF GETTING SOME DECENT PRECIP IN SRN CWA WHICH HAS MISSED OUT LATELY. LEE TROF/WEAK COLD FRONT PROGRESSION WILL BE TO WAFFLE ACROSS THE CENTRAL PART OF THE COUNTRY. PW VALUES REMAIN HIGH AS WELL AS LL FLOW...WITH EXPECTION OF DIRECTLY AFTER THE PASSAGE OF EACH COLD FRONT...WILL BE SERLY. IN ADDITION...SOME TAP FROM THE PACIFIC ALOFT WILL REMAIN IN PLACE AS UPPER LOW IN THE ERN PAC STAYS IN PLACE. && .AVIATION... VFR CONDITIONS SHOULD HOLD FOR A MAJORITY OF THE TWEB ROUTES OVER THE NEXT 24 HOURS. HOWEVER THERE WILL BE LOCAL AREAS OF MVFR CONDITIONS THIS EVENING INTO MID MORNING TUESDAY. AREAS NEAR THUNDERSTORMS ACROSS THE NORTHERN SANDHILLS INTO PORITONS OF SOUTHWEST NEBRASKA MAY REACH DOWN 3 MILES IN MODERATE TO HEAVY RAINFALL. OTHERWISE THE HIGH LOW LEVEL RH VALUES WILL BRING PATCHY FOG MAINLY TO THE PLATTE RIVER VALLEY AROUND SUNRISE...THOUGH EASTERN PORTIONS OF THE 098 TWEB ROUTE MAY ALSO SEE VISIBILITIES DROP TO AROUND 3 MILES AS WELL. && .FIRE WEATHER... RED FLAG CONDITIONS WILL CONTINUE THROUGH END OF WARNING AT 03Z AS EXTREMELY DRY AIR...RH VALUES 15 PERCENT OR LESS HAVE INVADED NORTHWEST NEBRASKA. STORMS PRESENTLY FIRING ACROSS THIS DRY LINE ATTM HAVE LITTLE CHANCE OF GETTING RAINFALL DOWN TO THE SURFACE OVER THE NEXT FEW HOURS BEFORE BETTER ORGANIZED. THERE IS ALSO A DISTINCT WIND SHIFT LINE WITH THE DRY AIR...WITH SOUTHERLY WINDS IN THE HUMID AIR GIVING WAY TO NORTHERLY FLOW BEHIND THE DRY PUSH. WITH MUCH OF WESTERN NEBRASKA NEAR OR BEHIND THIS FRONT ON TUESDAY RH VALUES SHOULD STAY ABOVE CRITICAL LEVELS IN EASTERLY FLOW. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING THROUGH 03Z FOR FIRE ZONES 204-206-208. && JWS/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT MON AUG 13 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-142045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT MON AUG 13 2007 /241 PM MDT MON AUG 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TONIGHT MAINLY NORTH OF A AN IMPERIAL TO ONEILL LINE. WIDESPREAD SEVERE WEATHER IS NOT LIKELY BUT A FEW STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS UP TO 65 MPH AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STATIONARY BOUNDARY WILL LIE FROM WEST TO EAST OVER NORTH CENTRAL NEBRASKA ON TUESDAY. THIS BOUNDARY WILL BE THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL WITH THUNDERSTORMS THAT DEVELOP OVER NORTHERN NEBRASKA NORTH OF HIGHWAY 2 ON TUESDAY. WARM TEMPERATURES...A HIGHLY UNSTABLE AIRMASS AND A BOUNDARY LYING FROM WEST TO EAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST ALMOST EVERY DAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The North Platte radar (KLNX), 104 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51554, 51555, 51557, 51556.